[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Another Hypogyclemia Question (long)

I was lucky to spend 2 weeks at Camp Joslin in MA 
during the summer of 1967 when I was 11.  Camp Joslin
was (and hopefully still is) a sleep-away camp for diabetic
boys. It presented my first chance to be around people
with diabetes just like me.

On the beach at the lakefront, a fellow camper had a low
bg event.  I had never seen this before.  To eyes ( and to
my memory), it looked like a gran mal seizure, on the ground
with arms & legs flapping around.  He was treated and was
OK later.

To my knowledge (& the knowledge of people around me),
I've never experienced something quite so violent.  Mine have
typically been acting very drunk & stupid, with inappropriate
behavior.  I've always assumed that what that camper went
through was nearly bottoming out of glucose & his body
fighting to stay alive by the release of adrenaline & any
available sugar reserves. Could that have been the case?

I've had what I believe were nighttime lows in the past, which
went untreated.  I lived alone and would wake the next morning
with stuff knocked over, sheets soaked thru with sweat, me lying on
the floor, very high bg level.   A very bad situation, but because
I woke up & my BG was high, I apparently bounced back.

Excuse me, but I'm thinking alot about lows lately, and am trying to
avoid any more.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml